Alert archive / Montana / Wind Advisories in 2007
Wind Advisory 4, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Jan 24, 2007, 2:38 PM MST for Stillwater County, Sweet Grass County, Montana. It took effect at Jan 24, 2007, 8:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2007, 2:38 PM MST (21:38 UTC)
- In effect from
- Jan 24, 2007, 8:00 PM MST
- Expired
- Jan 25, 2007, 8:18 AM MST
- In force
- 12 hr
- Issued by
- NWS Billings, MT
Counties Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 83 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 242138 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 238 PM MST WED JAN 24 2007 .STRONG GUSTY WINDS WILL DEVELOP TONIGHT IN THE NYE AREA. THE WINDS WILL BE THE RESULT OF LOW PRESSURE OVER NORTH CENTRAL MONTANA COMBINED WITH HIGH PRESSURE OVER EASTERN IDAHO. THE STRONG WINDS WILL DECREASE BY LATE THURSDAY AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. MTZ066-250545- /O.NEW.KBYZ.WI.Y.0004.070125T0300Z-070126T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 238 PM MST WED JAN 24 2007 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST THURSDAY. STRONG WINDS OF 20 TO 45 MPH WITH GUSTS TO 60 MPH WILL DEVELOP OVER THE AREA THIS EVENING. THE STRONG WINDS WILL DIMINISH BY LATE AFTERNOON THURSDAY AS A COLD FRONT MOVES INTO THE AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KBYZ 250425 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 925 PM MST WED JAN 24 2007 .STRONG GUSTY WINDS WILL INCREASE TONIGHT IN THE NYE AREA. THE WINDS WILL BE THE RESULT OF LOW PRESSURE OVER NORTH CENTRAL MONTANA COMBINED WITH HIGH PRESSURE OVER EASTERN IDAHO. THE STRONG WINDS WILL DECREASE BY LATE THURSDAY AFTERNOON. MTZ066-251230- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-070126T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 925 PM MST WED JAN 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. SOUTHWEST WINDS WILL INCREASE OVERNIGHT REACHING 25 TO 40 MPH WITH GUSTS TO 60 MPH BY EARLY THURSDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY BEFORE DIMINISHING BY THURSDAY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBYZ 251209 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 509 AM MST THU JAN 25 2007 .STRONG GUSTY WINDS WILL INCREASE TONIGHT IN THE NYE AREA. THE WINDS WILL BE THE RESULT OF LOW PRESSURE OVER NORTH CENTRAL MONTANA COMBINED WITH HIGH PRESSURE OVER EASTERN IDAHO. THE STRONG WINDS WILL DECREASE BY LATE THURSDAY AFTERNOON. MTZ066-252015- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-070126T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 509 AM MST THU JAN 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE THIS MORNING REACHING 25 TO 40 MPH WITH GUSTS TO 60 MPH AROUND NOON. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY BEFORE DIMINISHING BY THURSDAY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBYZ 251213 CCA NPWBYZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BILLINGS MT 511 AM MST THU JAN 25 2007 .GUSTY WINDS WILL INCREASE THIS MORNING OVER PORTIONS OF SOUTHERN MONTANA. FALLING SURFACE PRESSURE OVER NORTH CENTRAL MONTANA WILL ALLOW THE WINDS TO BECOME STRONG BY NOON BEFORE DECREASING THIS EVENING. MTZ066-252030- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-070126T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 511 AM MST THU JAN 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE THIS MORNING REACHING 25 TO 40 MPH WITH GUSTS TO 60 MPH AROUND NOON. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY BEFORE DIMINISHING BY THURSDAY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBYZ 251518 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 818 AM MST THU JAN 25 2007 MTZ066-251630- /O.CAN.KBYZ.WI.Y.0004.000000T0000Z-070126T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 818 AM MST THU JAN 25 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. STRONG WINDS HAVE FAILED TO MATERIALIZE AS EXPECTED THIS MORNING. THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE AREA...HOWEVER NO FURTHER STRENGTHENING IS EXPECTED TODAY AS SURFACE PRESSURES ARE EXPECTED TO FALL OVER THE GREAT BASIN THIS AFTERNOON ALLOWING WINDS TO REMAIN BELOW ADVISORY LEVELS TODAY. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 24, 2:38 PM MST, 0 minutes earlier.
Area forecast discussion, Jan 24, 2:38 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
238 PM MST WED JAN 24 2007
.SHORT TERM...VALID FOR THU AND FRI...
TONIGHT THROUGH SATURDAY NIGHT...HIGH PRESSURE RIDGE OVER WESTERN
MONTANA WILL MOVE ACROSS THE STATE OVERNIGHT. STRONG SHORT WAVE
MOVING THROUGH CENTRAL CANADA WILL CAUSE THE RIDGE TO FLATTEN.
WEATHER WILL REMAIN DRY OVERNIGHT BUT GAP FLOW WINDS SHOULD BEGIN
INCREASING AS SHORT WAVE DEEPENS LEE-SIDE TROUGH. SURFACE
PRESSURE GRADIENT ORIENTED WEST TO EAST OVER THE WESTERN ZONES
WHICH WILL ALLOW WINDS TO INCREASE IN THE GAP FLOW AREAS. SURFACE
PATTERN FAVORS ADVISORY WINDS IN THE NYE AREA BUT SHOULD REMAIN
JUST BELOW AT LIVINGSTON. TEMPERATURES WILL REMAIN ABOVE SEASONAL
VALUES AS STRONG WARM AIR ADVECTION OVER THE FORECAST AREA. THIS
WARM AIR ADVECTION WILL CONTINUE ON THURSDAY AS 850MB TEMPS
APPROACH 8C. WINDS TO CONTINUE OVER THE GAP FLOW AREAS THURSDAY
BUT WILL DECREASE BY AFTERNOON AS A COLD FRONT MOVES INTO THE
AREA. BOTH GFS/WRF VERY DRY WITH THE FRONT AND UPPER WAVE AND
HAVE BACKED OFF ON POPS FOR THURSDAY NIGHT. NORTHWEST FLOW
SETTING UP ALOFT WHICH WILL BRING COLD AIR ADVECTING INTO THE
REGION FRIDAY. TEMPERATURES COOLING OFF TO SEASONAL VALUES IN THE
EASTERN ZONES BUT WILL REMAIN SLIGHTLY ABOVE NORMAL OVER THE
CENTRAL AND WESTERN ZONES. STRONGER SHORT WAVE MOVING OUT OF
BRITISH COLUMBIA FRIDAY NIGHT WHICH WILL A REINFORCING SHOT OF
COLD AIR TO BACK INTO THE ARA FROM THE NORTHEAST. MODERATE LIFT
OVER THE ENTIRE CWA FOR A CHANCE OF LIGHT SNOW. RICHMOND
.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...
EXTENDED MODELS IN GOOD AGREEMENT THROUGH THE MAJORITY OF THE
EXTENDED PERIOD. OVERALL FORECAST IN GOOD SHAPE AND HAVE NOT MADE
ANY MAJOR CHANGES. IN GENERAL...FAST UNSETTLED NORTH TO NORTHWEST
FLOW ALOFT WILL BE OVER THE FORECAST AREA THROUGH THE MIDDLE OF
NEXT WEEK. SEVERAL DISTURBANCES WILL MOVE OVER THE FORECAST AREA
BRINGING SOME SLIGHT PRECIPITATION CHANCES.
THE FIRST DISTURBANCE DROPS SOUTH OVER THE FORECAST AREA SATURDAY
BRINGING A SLIGHT CHANCE FOR A SNOW SHOWER ALONG WITH SLIGHTLY
COOLER TEMPERATURES. THE SYSTEM QUICKLY EXITS THE STATE BY
SATURDAY EVENING FOLLOWED BY THE DEVELOPMENT OF A LEE-SIDE TROUGH
FOR SUNDAY. WINDS BY SUNDAY WILL BECOME WEST TO SOUTHWEST
ALLOWING TEMPERATURES TO CLIMB BACK INTO THE UPPER 20S TO MIDDLE
30S ACROSS THE FORECAST AREA. THE NEXT UPPER LEVEL DISTURBANCE
DIVES SOUTH OUT OF CANADA MAINLY AFFECTING THE EASTERN ZONES AND
THE MOUNTAINS SUNDAY NIGHT. HOWEVER...THERE IS VERY LITTLE IN THE
WAY OF MOISTURE WITH THIS SYSTEM SO WILL CONTINUE WITH A SLIGHT
CHANCE FOR A SNOW SHOWER OR FLURRY FOR THIS TIME.
WEAK RIDGING MOVES OVERHEAD MONDAY NIGHT INTO TUESDAY MORNING
BEFORE THE NEXT DISTURBANCE WITHIN NORTHWEST FLOW ALOFT MOVES
ACROSS THE FORECAST AREA TUESDAY AFTERNOON AND EVENING. THIS
LOOKS TO BE THE STRONGEST OF THE THREE DISTURBANCES AS SOME
STRONG LIFT WILL BE ASSOCIATED WITH IT ALONG WITH AN AREA OF
FRONTOGENESIS. WILL CONTINUE WITH A SLIGHT CHANCE FOR SNOW ACROSS
THE CENTRAL AND EASTERN ZONES BUT INCREASE CHANCES ACROSS THE
WEST. COLDEST TEMPERATURES LOOK TO BE ACROSS THE FAR NORTHEAST
ZONES AS TEMPERATURES WILL BE IN THE UPPER TEENS ACROSS THAT
AREA. ELSEWHERE...TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL WITH
READINGS IN THE MIDDLE TO UPPER 20S. HOOLEY
&&
.AVIATION...
SKIES WILL BE CLEAR OVERNIGHT WITH JUST A FEW HIGH CLOUDS MOVING
ACROSS THE FORECAST AREA. AS A RESULT...VFR CONDITIONS WILL
PREVAIL. HOWEVER...GUSTY SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS
AROUND 50 MPH WILL BE LIKELY THROUGH THURSDAY MORNING IN THE KLVM
AREA...AS WELL AS THE EASTERN FOOTHILLS OF THE ABSAROKA/BEARTOOTH
RANGE. HOOLEY
&&
.PRELIMINARY POINT TEMP/POPS...
THU FRI SAT SUN MON TUE WED
-----------------------------------------------------------
BIL 028/052 028/042 019/029 013/034 014/029 010/027 006/027
00/U 01/B 22/J 02/J 10/U 02/J 20/B
LVM 029/048 028/042 013/030 008/035 016/031 008/027 004/027
00/N 01/B 22/J 02/J 10/U 03/J 30/B
HDN 026/053 026/038 018/028 009/034 010/029 005/028 001/028
00/U 01/B 22/J 02/J 20/U 02/J 20/B
MLS 023/054 022/033 014/028 007/031 005/025 006/023 002/023
00/U 01/B 11/M 02/J 20/B 00/U 10/B
4BQ 024/054 025/037 016/026 011/031 008/028 006/023 006/026
00/U 01/B 22/J 01/M 20/B 01/M 10/B
BHK 019/055 024/035 010/025 005/026 000/019 003/019 901/019
00/U 01/B 21/M 02/J 20/B 01/M 10/B
SHR 018/051 024/036 013/025 007/032 007/028 005/024 001/024
00/U 01/B 32/J 02/J 20/B 02/J 21/M
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST
THURSDAY FOR ZONE 66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.